Alert archive / Alabama / River Flood Warnings in 2020

River Flood Warning 30, NWS Mobile, AL

February 23, 2020Escambia County, Alabama; Escambia County, Florida

NWS Mobile, AL issued this river flood warning at Feb 23, 2020, 7:33 PM CST for Escambia County, Alabama; Escambia County, Florida. It took effect at Feb 28, 2020, 12:00 AM CST. It was in force for .

The area

The outline as issued.

The facts

Issued
Feb 23, 2020, 7:33 PM CST (01:33 UTC)
In effect from
Feb 28, 2020, 12:00 AM CST
Expired
Feb 27, 2020, 6:07 AM CST
In force
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Escambia County, AL, Escambia County, FL

The radar

The Mobile radar (KMOB), 98 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Escambia River near Century (CTYF1). The gauge peaked at 16.66 ft at Feb 28, 2020, 5:00 AM CST.

actionminormoderate15202502/2402/2502/2602/2702/28
Action stage
12 ft
Minor stage
17 ft
Moderate stage
25 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02375500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

631 
WGUS44 KMOB 240133
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mobile, AL
733 PM CST Sun Feb 23 2020

...The National Weather Service in Mobile has issued a flood warning for the 
following rivers in Alabama...Florida... 

  Escambia River Near Century affecting Escambia County.

.Up to an inch of rain over the forecast area along with additional runoff from 
upstream is forecast to occur over the next 24 hours. As a result...river
levels are forecast to rise and a flood warning is now in effect. It is 
emphasized that the following forecast is based on the expected rainfall during 
the next 24 hours. If less rainfall occurs...it may be necessary to revise this 
stage forecast downward.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC053-FLC033-250133-
/O.NEW.KMOB.FL.W.0030.200228T0600Z-200228T1200Z/
/CTYF1.1.ER.200228T0600Z.200228T0600Z.200228T0600Z.UU/
733 PM CST Sun Feb 23 2020

The National Weather Service in Mobile has issued a 

* Flood Warning for 
  The Escambia River Near Century
* From late Thursday night until Friday morning.
* At 7PM Sunday the stage was...16 feet. 
* Minor flooding is forecast 
* Flood stage is 17 feet. 
* The river will gradually rise through the week, rising to above flood stage by  
  Thursday night.
* At 17 feet...Considerable flooding of lowlands.

&&

LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729
 3077 8733 3093 8731                  

$$
7 follow-up statements
125 
WGUS84 KMOB 241329
FLSMOB
Flood Statement
National Weather Service Mobile, AL
729 AM CST Mon Feb 24 2020
 
...The Flood Warning continues for the following rivers in Alabama...Florida...
 
  Escambia River Near Century affecting Escambia County. 

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC053-FLC033-251328-
/O.CON.KMOB.FL.W.0030.200228T0600Z-200228T1200Z/
/CTYF1.1.ER.200228T0600Z.200228T0600Z.200228T0600Z.UU/
729 AM CST Mon Feb 24 2020

The Flood Warning continues for
  the Escambia River Near Century
* From early Friday morning until Friday morning.
* At 7 AM Monday the stage was 16.1 feet. 
* No flooding is occurring and Minor flooding is forecast. 
* Flood stage is 17.0 feet.
* Forecast to briefly rise to the flood stage of 17.0 feet by early Friday 
  morning before commencing a slow fall. 
* At 17.0 feet...Considerable flooding of lowlands.

&&

LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729
 3077 8733 3093 8731                  

$$
027 
WGUS84 KMOB 250231
FLSMOB
Flood Statement
National Weather Service Mobile, AL
831 PM CST Mon Feb 24 2020
 
...The Flood Warning continues for the following rivers in Alabama...Florida...
 
  Escambia River Near Century affecting Escambia County. 

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC053-FLC033-260231-
/O.CON.KMOB.FL.W.0030.200228T0600Z-200228T1200Z/
/CTYF1.1.ER.200228T0600Z.200228T0600Z.200228T0600Z.UU/
831 PM CST Mon Feb 24 2020

The Flood Warning continues for
  the Escambia River Near Century
* From early Friday morning until Friday morning.
* At 8PM Monday the stage was 16.1 feet. 
* Minor flooding is forecast. 
* Flood stage is 17 feet.
* The river is forecast to continue to rise through the week, rising to above 
  flood stage by late Thursday night. The river will then begin to fall.
* At 17 feet...Considerable flooding of lowlands.

&&

LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729
 3077 8733 3093 8731                  

$$
999 
WGUS84 KMOB 251712
FLSMOB
Flood Statement
National Weather Service Mobile, AL
1112 AM CST Tue Feb 25 2020
 
...The Flood Warning continues for the following rivers in Alabama...Florida...
 
  Escambia River Near Century affecting Escambia County. 

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC053-FLC033-261711-
/O.CON.KMOB.FL.W.0030.200228T0600Z-200228T1200Z/
/CTYF1.1.ER.200228T0600Z.200228T0600Z.200228T0600Z.UU/
1112 AM CST Tue Feb 25 2020

The Flood Warning continues for
  the Escambia River Near Century
* From late Thursday night until Friday morning.
* At 10 AM Tuesday the stage was 16.1 feet. 
* No flooding is occurring and Minor flooding is forecast. 
* Flood stage is 17.0 feet.
* Forecast to rise to the flood stage level of 17.0 feet by early Friday morning. 
  The river is then forecast to fall to around 16 feet by Sunday evening. 
* At 17.0 feet...Considerable flooding of lowlands.

&&

LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729
 3077 8733 3093 8731                  

$$
646 
WGUS84 KMOB 260151
FLSMOB
Flood Statement
National Weather Service Mobile, AL
751 PM CST Tue Feb 25 2020
 
...The Flood Warning continues for the following rivers in Alabama...Florida...
 
  Escambia River Near Century affecting Escambia County. 

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC053-FLC033-270150-
/O.EXT.KMOB.FL.W.0030.200227T1800Z-200228T1800Z/
/CTYF1.1.ER.200228T0600Z.200228T0600Z.200228T0600Z.UU/
751 PM CST Tue Feb 25 2020

...Flood Warning extended until Friday afternoon...The Flood Warning continues 
for
  the Escambia River Near Century
* From Thursday afternoon until Friday afternoon.
* At 7PM Tuesday the stage was 16.1 feet. 
* Minor flooding is forecast. 
* Flood stage is 17 feet.
* The river is forecast to rise above flood stage by late Thursday night, then 
  begin to fall.
* At 17 feet...Considerable flooding of lowlands.

&&

LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729
 3077 8733 3093 8731                  

$$
311 
WGUS84 KMOB 261647
FLSMOB
Flood Statement
National Weather Service Mobile, AL
1046 AM CST Wed Feb 26 2020
 

...The flood warning continues for the following rivers in Alabama...Florida...
 
  Escambia River Near Century affecting Escambia County. 

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC053-FLC033-271646-
/O.EXT.KMOB.FL.W.0030.200228T0600Z-200228T1200Z/
/CTYF1.1.ER.200228T0600Z.200228T0600Z.200228T0600Z.UU/
1046 AM CST Wed Feb 26 2020

...Flood Warning extended until Friday morning...The Flood Warning continues for
  the Escambia River Near Century
* From early Friday morning until Friday morning.
* At 10 AM Wednesday the stage was 16.2 feet. 
* No flooding is occurring and Minor flooding is forecast. 
* Flood stage is 17.0 feet.
* Forecast to rise above flood stage by early Friday morning and continue to 
  rise near 17.0 feet by early Friday morning. The river will fall below flood 
  stage by late Friday morning.
* At 17.0 feet...Considerable flooding of lowlands.

&&

LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729
 3077 8733 3093 8731                  

$$
442 
WGUS84 KMOB 270223
FLSMOB
Flood Statement
National Weather Service Mobile, AL
822 PM CST Wed Feb 26 2020
 

...The flood warning continues for the following river in Alabama...Florida...
 
  Escambia River Near Century affecting Escambia County. 

.Recent heavy rains have caused significant rises along the river. 

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC053-FLC033-280222-
/O.CON.KMOB.FL.W.0030.200228T0600Z-200228T1200Z/
/CTYF1.1.ER.200228T0600Z.200228T0600Z.200228T0600Z.UU/
822 PM CST Wed Feb 26 2020

The Flood Warning continues for
  the Escambia River Near Century
* From early Friday morning until Friday morning.
* At 8PM Wednesday the stage was 16.4 feet. 
* Minor flooding is forecast. 
* Flood stage is 17 feet.
* Forecast to rise above flood stage by late Thursday night and crest overnight. 
  The river will fall below flood stage by Friday morning.
* At 17 feet...Considerable flooding of lowlands.

&&

LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729
 3077 8733 3093 8731                  

$$
594 
WGUS84 KMOB 271207
FLSMOB
Flood Statement
National Weather Service Mobile, AL
607 AM CST Thu Feb 27 2020
 

...The flood warning is cancelled for the following river in Florida...
 
  Escambia River Near Century affecting Escambia County.

.River levels are forecast to stay below minor flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC053-FLC033-271237-
/O.CAN.KMOB.FL.W.0030.000000T0000Z-200228T1200Z/
/CTYF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
607 AM CST Thu Feb 27 2020

The Flood Warning is cancelled for
  The Escambia River Near Century
* At 5 AM Thursday the stage was 16.5 feet. 
* Flood stage is 17 feet.
* At 17 feet...Considerable flooding of lowlands.

&&

LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729
 3077 8733 3093 8731                  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Feb 23, 7:13 PM CST, 20 minutes earlier.

Area forecast discussion, Feb 23, 7:13 PM CST, 20 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
713 PM CST Sun Feb 23 2020

.AVIATION...
24/00Z issuance....Clouds have lowered and thickened over the
course of the day Sunday through early Sunday evening, but still
remaining at VFR criteria. Should remain that way until around
24/12z for most locations, when ceilings lower to MVFR and some
showers begin to develop across the area. Expect mostly MVFR
ceilings during the day on Monday, but possibly at high end IFR at
times in some locations where heavier showers or isolated thunderstorms
will be occurring during the day. Winds will be mostly
southeasterly at around 4 to 8 knots for the remainder of the
night, but becoming more southerly up to around 10 knots during
the day on Monday. /12

&&

.PREV DISCUSSION... /issued 355 PM CST Sun Feb 23 2020/

NEAR TERM UPDATE /Now Through Monday/...Better mid to high
clouds over much of MS will continue to shift east southeast over
much of southwest AL and NWFL this afternoon and tonight in
response to deepening moisture well ahead of a developing
shortwave trof moving eastward over the SW conus and lower Plains
states this afternoon and early tonight, then the lower and middle
Plains states and MS River Valley Mon into Mon night. This system
begins to dampen or weaken somewhat during the day on Mon before
becoming reinforced from the north over the mid section of the
country late Mon into Tue. The deeper moisture ahead of the main
upper system will begin to move across the northern Gulf states
and forecast area late tonight and early Mon, combined with weak
insentropic lift west of a departing ridge and better mid level
forcing ahead of the main upper trof leading to widespread
coverage of showers with a few embedded thunderstorms by mid to
late afternoon. Model soundings support this reasoning well
showing increased moisture in the boundary layer during the day on
Mon with PWATS ranging from 1.4 to 1.6 inches by mid to late
afternoon. Near the surface a developing low and cold front
associated with the main upper short wave will advance east across
the deep south on Mon reaching the LA/TX border stretching
southeast over eastern Tx by late Mon afternoon. The best shear
and forcing in the lower levels continues to be over central and
northern sections of AL and MS with little to no surface based
instability, remaining mostly elevated over all inland areas
during the day on Mon. As a result still believe we will see
numerous showers with a few embedded elevated thunderstorms by
late Mon with possible heavy rainfall locally in some areas to the
north, which appears to be the main concern through Mon
afternoon. Temperatures will be on a warming trend through Mon
afternoon with lows ranging from the upper 40s to lower 50s for
most inland areas and the middle to upper 50s along the immediate
coast. 32/ee

SHORT TERM /Monday night Through Wednesday night/...A mid level
shortwave trough will translate eastward across the northern Gulf
of Mexico and adjacent north central Gulf Coast region Monday
evening into Monday night before eventually lifting to the east
of our area by Tuesday morning. A large area of rain showers will
likely encompass much of the region early Monday evening and we will
maintain categorical (80-90%) POPs across much of the area through
at least the early evening hours. Deep layer moisture and ascent
should begin to shift eastward later Monday evening into the
overnight hours as the shortwave trough progresses east and as a
weak surface cold front makes its way across southeast MS and
interior southwest AL. Deep layer moisture and ascent looks to be
most pronounced across locations roughly along and to the east of
the I-65 corridor late Monday night, and we will carry high POPs
(60-80%) over our eastern zones after midnight, with POPs tapered
to 40-50% farther west. A much drier airmass spreads into our
northwest zones on Tuesday, while a narrow zone of moisture within
southwest flow aloft remains oriented over portions of southwest
and south central AL and the adjacent FL panhandle. We will keep a
low chance of showers in the forecast over our central and
eastern zones (dry in our far northwest) early Tuesday morning,
with POPs gradually shifting east and dwindling into Tuesday
afternoon. Lows Monday night will be coolest in southeast MS and
interior southwest AL behind the passing front (lower to mid 50s),
while warmer readings (upper 50s to lower 60s) are expected across
eastern and southern portions of the region. Highs on Tuesday will
range in the mid to upper 60s over western parts of the CWA to the
upper 60s to lower 70s over south central AL and the western FL
panhandle.

The upper level trough will advance eastward across the Mississippi
Valley on Tuesday night before becoming part of a large scale
trough that extends across the eastern CONUS Wednesday and
Wednesday night. A deep layer dry airmass on the base of this
feature will support a dry forecast late Tuesday night through
Wednesday night. A reinforcing cold front pushes across our
forecast area late Tuesday night into Wednesday morning. Surface
high pressure will build eastward across our CWA Wednesday and
Wednesday night. Breezy west to northwest winds, along with cooler
temperatures can be expected during this time frame. Highs
Wednesday range in the mid 50s to lower 60s. Lows by Wednesday
night fall into the 30s over much of the region. /21

EXTENDED TERM /Thursday Through Sunday/...A broad longwave trough
will span the eastern CONUS Thursday and Friday, before gradually
shifting toward the Eastern Seaboard and western Atlantic this
weekend. A deep layer dry airmass will remain entrenched across
our forecast area Thursday and Friday on the base of the longwave
trough, and we expect mostly clear skies and dry conditions to
persist through the latter half of the week with this pattern. A
surface ridge of high pressure located from southern TX and the
western Gulf of Mexico on Thursday should gradually build eastward
across the north central Gulf into Friday. Temperatures are
expected to remain below normal both days, with highs on Thursday
only looking to range in the lower to mid 50s, with slightly
warmer highs in the upper 50s to lower 60s anticipated on Friday.
Clear skies and light winds on Thursday night will be supportive
of low temperatures near or slightly below freezing over interior
portions of the forecast area. Lows are currently forecast to
range between 30-33 generally along and north of I-10 Thursday
night, while locations closer to the immediate coast look to range
in the mid 30s to around 40 degrees.

The mid level flow pattern transitions northwesterly this weekend as
the upper trough shifts across the Eastern Seaboard and western
Atlantic. Medium range guidance has been hinting at residual
moisture with weak ascent associated with a shortwave trough
clipping our area on the back side of the trough either late
Friday night or during the day Saturday. Confidence on measurable
precipitation remains low considering model timing differences and
lack of moisture, so will follow NBM trends of keeping POPs below
mentionable levels during this time frame. This could be
something to watch for an eventual potential slight chance of
light rain over our interior either Friday night or Saturday. Very
low deep layer RH within northwest flow aloft will support a
mostly clear and dry forecast on Sunday. A reinforcing cold front
on Saturday followed by building surface high pressure over our
region into Sunday may allow high temperatures to drop back down
into the mid to upper 50s this weekend, with morning lows mostly
ranging in the 30s. /21

MARINE...A broad surface ridge of high pressure mostly located
over the southeast states and eastern seaboard will shift east
through midweek in response to a cold front approaching from the
west. A light southeast wind flow will become south then southwest
and slowly build ahead of the front through early Monday night
becoming west then northwest in the wake of the front Tuesday and
Tuesday night. A moderate to strong northwest flow is expected
Wednesday and Wednesday night as a reinforcing cold front moves
south over the northern Gulf. As a result Small Craft conditions
will be likely in the wake of the secondary front Wednesday and
Wednesday night. 32/ee

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Feb 23, 5:06 AM CST, 14 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
506 AM CST Sun Feb 23 2020

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-241115-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
506 AM CST Sun Feb 23 2020

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a moderate risk of rip currents on Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-241115-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
506 AM CST Sun Feb 23 2020

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A moderate to strong offshore flow may create hazardous conditions
for small craft Wednesday into Thursday.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 4:28 AM CSTRip Current StatementMOBBaldwin, Mobile26 hr

Nearby

River Flood Warnings in Alabama, 2020River Flood Warnings in Florida, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.